# SDR A8OA090717001

- Difficulty date: July 17, 2009
- Submitted: July 20, 2009
- Operation: Air carrier
- Aircraft: N423C
- Make and model: Casa C212CC
- Aircraft serial: 240
- Aircraft time: 15,946 hours, 18,288 cycles
- Engine: Garrtt TPE33110R
- Engine time: 19,542 hours, 19,288 cycles
- Propeller: Hartzl HCB4M
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Unknown
- Condition: Unknown
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

APPROX 15 MIN AFTER DEPARTURE, NR 2 GEN LIGHT CAME ON. SUCCESSFUL RESET. 5-10 MIN LATER SUDDEN YAW TO RIGHT.  CREW SUSPECTED ENG FAILURE.  CONFIRMED, SECURED ENGINE & RETURNED TO DEPARTURE. SUSPECTED HIGH EGT TEMPS NO RESTART ATTEMPT.  LANDED SAFELY WITH NO INCIDENT. CONTACTED MFR, PERFORMED ENGINE INSP, REMOVED & INSPECTED ALL FUEL FILTERS & FLOW/DIVIDER.  SUSPECT FUEL DELIVERY PROBLEM.  VERIFIED NO BLOCKAGE AT P2T2 SENSE LINE PERFORMED ENGINE FLAMEOUT CHECK, NO DEFECTS NOTED.  PERFORMED ENGINE RUNS, NO DEFECT NOTED.  MFG FIELD ENGINEER INDICATES THAT ELECTRICAL SPIKE PRECIPITATED A SPURIOUS EGT ELEVATION, THAT REACHING PRESET TEMP, ACTIVATED AUTOMATIC FUEL FLOW REDUCTION TO PRECLUDE ENGINE OVERTEMP.  RESULTING IN POWER LOSS & RESULTANT YAW, GIVING SENSATION OF FLAMEOUT.  WITH A SPURIOUS EGT SPIKE, CREW FOLLOWED PROCEDURE IN SHUTTING DOWN ENGINE.  IT APPEARS HIGHLY UNLIKELY THE TEMP SPIKE WAS ACCURATE OR THAT ENGINE ACTUALLY FLAMEDOUT OR SHUTDOWN AUTOMATICALLY.  CONSENSUS OF OPINION IS THE CREWS ARE ON THE RT TRACK LOOKING FOR AN ELECTRICAL FAULT AS THE RAPIDLY FLUCTUATING EGT AFTER CYCLING GENERATOR ON  GROUND POINTS TO A RESULTANT SPIKE IN CURRENT AS WELL.  TROUBLESHOOTING THE WIRING HARNESSES ANYTHING THAT COULD PRECIPITATE THE PROBLEM IT IS NOT FELT EITHER COMPONENT CHANGE OR ENGINE CHANGE IS THE SOLUTION TO THE CURRENT PROBLEM.
